Jump to content
Important Survey - Please Participate ×

Progesterone


[Am...]

Recommended Posts

I am kindled and currently doing a taper in .5 liquid Ativan. I was taking Bioidentical hormones for months leading up to my taper and about a month in, decided to quit taking them. Big mistake. I was thrown into crazy withdrawal after I had stabilized. I reinstated the progesterone But still feel totally off and keep having waves. There is no way I could have CT’d the progesterone while tapering. I don’t know what to do. I am 34 and post menopausal due to a bone marrow transplant. Have I kindled myself again? Do you think I will balance out and be able to keep tapering? Is it possible that I’ve hit tolerance on the progesterone? So upset and confused, not to mention I had to stop my estradiol because it threw me into waves. My bladder and vagina already hurt and I’m probably in for some UTI’s with the sudden complete cut in estrogen. Any advice or encouraging words? Has anyone done a successful taper while on progesterone?
Link to comment
Share on other sites

Wow...a lot of players on the field. Not medical advice, just observations and personal experiences.I was able to tolerate a little progesterone about mid way through the WD, but had to be careful as it could trigger waves. Estrogen replacement, no matter how small, definitely triggered it for me.

 

First, if you began WD on the bioidentical hormones, good to add back the progesterone which has many stabilizing benefits. If I understand you correctly, with only progesterone now, continuing waves?  Remember progesterone is supposed to oppose estrogen in balance. If progesterone gets too low in times of great stress, you can be estrogen dominant even without replacement.

https://helloglow.co/are-your-estrogen-progesterone-levels-off-heres-how-to-tell/

 

How about this bone marrow transplant history...how long ago? Did you have to take anti-rejection drugs?

 

On to the estradiol- even though you were able to tolerate it before, any additional estrogen may make the WD symptoms worse.  Estrogen somehow competes at GABA receptors. In normal people too much can cause anxiety and OCD per medical studies. Also estrogen greatly affects thyroid function. Too much depresses the production and conversion. High glutamate from WD also depresses the thyroid. My suspicion is that the thyroid is struggling to keep up.          https://www.nahypothyroidism.org/estrogen-dominance-and-hypothyroidism-is-it-hypothyroidism-or-hormone-imbalance/

 

The 3AM jitters is a symphony of events including a rise in cortisol initiated by a rise in T3, the active thyroid hormone. In WD, adrenals get whipped so their ability to steadily produce cortisol in the correct amounts is impaired.  If the adrenals try to do something and turn on epinephrine/adrenalin instead, such as with low blood sugar, you get horrible waves. Good to check the BS as it can turn either high or low from glutamate.

 

Summary: might want to check progesterone levels with saliva test. Good to get feedback. May also want to check the thyroid with a full panel: TSH, T3 total and free, T4 total and free, antibodies. http://www.tiredthyroid.com/what-labs.html.

I post about core supplements that helped me. View other posts. Hope that's helpful.

Link to comment
Share on other sites

Hi, as I am in withdrawal, I am trying to understand this whole thing to prevent it from ever happening again. I have had four episodes of what I believe to be kindling; how do you define kindling? From my limited understanding, once the GABA receptors have been affected, withdrawals will set in any time they are affected again, right? I wonder if being on Xanax every night for three months when I was in my early 20s did this. I tried taking Estrogen pills three years ago and noticed I was really sick with migraines until I stopped the pills. I have a hormonal imbalance where I produce too much testosterone; do you have advice on how to fix this without meds? Thanks.
Link to comment
Share on other sites

×
×
  • Create New...